Alert archive / Alabama / Small Craft Advisories in 2014
Small Craft Advisory 59, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 20, 2014, 11:02 PM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 20, 2014, 11:02 PM CST (05:02 UTC)
- Expired
- Dec 21, 2014, 6:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
608 WHUS74 KMOB 210502 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 1102 PM CST SAT DEC 20 2014 ... ...SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS OF ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE OUT TO 60 NM THROUGH EARLY SUNDAY MORNING... .AN AREA OF LOW PRESSURE WILL CONTINUE TO MOVE DRIFT ACROSS THE NORTH CENTRAL GULF OF MEXICO OVERNIGHT. STRONG NORTHEASTERLY WINDS ON THE NORTHERN SIDE OF THIS LOW WILL BRING HAZARDOUS CONDITIONS TO SMALL CRAFT OVER THE OFFSHORE WATERS OVERNIGHT. GMZ650-655-670-675-211200- /O.NEW.KMOB.SC.Y.0059.141221T0502Z-141221T1200Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1102 PM CST SAT DEC 20 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST SUNDAY. * WINDS: NORTHEAST AROUND 20 KNOTS AND GUSTY. * SEAS: 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 20, 4:03 PM CST, 6 hours 59 minutes earlier.
Area forecast discussion, Dec 20, 4:03 PM CST, 6 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
403 PM CST SAT DEC 20 2014
.SHORT TERM [TONIGHT THROUGH MONDAY NIGHT]...THE SHORTWAVE TROUGH
RESPONSIBLE FOR THE WET WEATHER FRIDAY IS CURRENTLY PUSHING FROM THE
EASTERN SEABOARD TO THE WESTERN ATLANTIC OCEAN...WITH ZONAL TO
SOUTHWEST FLOW PATTERN PREVAILING ACROSS THE GULF COAST REGION IN THE
WAKE OF THIS FEATURE. A SURFACE COLD FRONT REMAINS DRAPED FROM THE
SOUTHWEST TO NORTHEAST GULF...WITH ASSOCIATED LOW PRESSURE CENTERED
IN THE VICINITY OF THE NORTH CENTRAL GULF THIS AFTERNOON. MOST OF THE
LIGHT RAIN HAS MOVED TO THE EAST OF THE FORECAST AREA EARLY THIS
AFTERNOON...THOUGH RADAR SHOWS SOME PATCHY LIGHT RAIN WITHIN REMNANT
WEAK LIFT ACROSS THE NORTHWEST FLORIDA PANHANDLE AS OF 3 PM CST. LOW
STRATUS HAS OTHERWISE HELD STRONG ACROSS THE CWFA THIS
AFTERNOON...WITH ONLY A FEW BREAKS NOTED ON VISIBLE SATELLITE IMAGERY
ACROSS PORTIONS OF THE NORTHWEST FLORIDA PANHANDLE AND ADJACENT SOUTH
CENTRAL ALABAMA. TEMPERATURES HAVE HELD FROM AROUND 50 TO THE LOWER
50S WHERE CLOUDS REMAINED SOCKED IN...WITH READINGS RISING INTO THE
UPPER 50S WHERE PEAKS OF SUN HAVE OCCURRED.
A GENERAL SOUTHWEST FLOW ALOFT WILL PREVAIL ACROSS THE CENTRAL GULF
COAST REGION THROUGH SUNDAY WHILE THE NORTH CENTRAL GULF SURFACE LOW
SLOWLY DRIFTS SOUTHWARD THROUGH SUNDAY AFTERNOON. EMBEDDED
SHORTWAVES WITHIN THE FLOW ALONG WITH WEAK ISENTROPIC LIFT WILL
BRING A CONTINUED CHANCE OF RAIN TO THE OFFSHORE WATERS AND
IMMEDIATE COAST...WITH A SLIGHT CHANCE OF RAIN GENERALLY ALONG AND
TO THE EAST OF I-65 THROUGH SUNDAY AFTERNOON. OTHERWISE...MOSTLY
CLOUDY SKIES SHOULD PERSIST ACROSS THE CWFA THROUGH THE PERIOD. COOL
NORTHEAST FLOW WILL CONTINUE ACROSS OUR AREA BETWEEN THE SOUTHWARD
DRIFTING SURFACE LOW AND A RIDGE OF HIGH PRESSURE STRETCHING FROM THE
EASTERN SEABOARD TO THE CENTRAL GULF COAST. LOWS TONIGHT GENERALLY
LOOK TO RANGE FROM AROUND 40 OVER THE INTERIOR TO THE MID TO UPPER
40S NEAR THE IMMEDIATE COAST. WE TRENDED SUNDAY HIGHS TOWARD COOLER
GUIDANCE...WITH READINGS GENERALLY RANGING FROM AROUND 60 TO THE
LOWER 60S. /21
THE GLOBAL MODELS ARE IN GOOD AGREEMENT IN SHOWING A HIGH LEVEL
SOUTHWEST FLOW ORIENTED FROM THE SOUTHEAST TO THE WESTERN GULF OF
MEXICO SUNDAY NIGHT. BENEATH THIS PATTERN...A STALLED FRONT REMAINS
DRAPED FROM OFF THE SOUTHEAST US COAST TO ACROSS THE CENTRAL GULF
WHILE A COOL WEDGE OF SURFACE HIGH PRESSURE IS POSITIONED FROM THE
APPALACHIANS TO SOUTHEAST ALABAMA. A SERIES OF MID LEVEL IMPULSES
RIDE NORTHEAST ATOP THE FRONT PRODUCING ENOUGH LIFT TO MAINTAIN
CHANCES OF RAIN SHOWERS...WHICH WILL BE HIGHER OVER THE GULF WATERS
TO ALONG AND SOUTHEAST OF I-65. LESSER CHANCES NORTHWEST OF THESE
AREAS. WILL MAINTAIN COOL CONDITIONS...BUT WITH THE EXPECTED AMOUNT
OF CLOUD COVER...HAVE OPTED TO LEAN CLOSER TO THE WARMER SIDE OF THE
GUIDANCE ENVELOPE ON LOW TEMPERATURES FOR MONDAY MORNING. MID/UPPER
40S INTERIOR TO LOWER/MID 50S COASTAL ZONES.
DURING THE DAY MONDAY...UPPER TROF OVER THE PLAINS BEGINS TO SHARPEN
UP AS STRONG MID LEVEL HEIGHT FALLS DROP SOUTHWARD INTO THE FOUR
CORNERS OF THE DESERT SOUTHWEST TO THE TEXAS PANHANDLE. MID LEVEL
HEIGHT FALLS CAUSE SURFACE PRESSURES TO LOWER OVER THE PLAINS ON AN
EASTWARD ADVANCING COLD FRONT. MEANWHILE...SURFACE HIGH OVER THE
SOUTHEAST BREAKS DOWN...WITH A RETURN FLOW OFF THE GULF CAUSING
DEWPOINTS TO RISE AND TEMPERATURES TO MODERATE MONDAY/MONDAY NIGHT. HIGHS
IN THE MID/UPPER 60S AND LOWS RANGING FROM 58 TO 63...RESPECTIVELY.
A CHANCE OF SHOWERS CONTINUE ON MONDAY INTO MONDAY EVENING BEFORE
INTRODUCING THUNDER LATE AS A WARM FRONT PUSHES NORTH OF THE AREA.
/10
.LONG TERM [TUESDAY THROUGH MONDAY]...VIGOROUS ENERGY ROTATING
AROUND THE BASE OF THE LONGWAVE UPPER TROF PLACES THE FORECAST AREA
UNDER A MORE ACTIVE SOUTHWEST FLOW ALOFT THROUGH THE DAY TUESDAY.
WIND PROFILES RESPOND BY INCREASING AND VEERING THROUGH THE DAY AS
BETTER DYNAMICS APPROACH FROM THE WEST. ALTHOUGH DAYTIME INSTABILITY
IS MARGINAL...THE ORIENTATION OF THE WIND SHEAR AND RESULTANT CURVED
HODOGRAPHS...BRINGS CONCERNS THAT ISOLATED TORNADOES COULD VERY WELL
ACCOMPANY ANY SEVERE STORMS ON TUESDAY...ESPECIALLY IN DISCRETE STORM
CLUSTERS. OTHER HAZARDS IN ANY SEVERE STORMS WILL BE DAMAGING
STRAIGHT LINE WINDS. AGREEMENT AMONGST THE GLOBAL MODELS ON THIS
SCENARIO HAS EDGED CONFIDENCE UPWARD...SUCH THAT FORECASTERS WILL
HEIGHTEN WORDING IN AN AFTERNOON UPDATE TO THE HAZARDOUS WEATHER
OUTLOOK. AN ORGANIZING...LINEAR CHARACTER TO STORMS IS FORECAST
TUESDAY MORNING OVER THE WESTERN ZONES...ADVANCING EAST ACROSS THE
AREA THEREAFTER. GIVEN THIS BEING 3 DAYS OUT...MORE DETAILS ON TIMING
WILL COME ON LATER FORECAST SHIFTS AS THE EVENT DRAWS CLOSER IN TIME.
COLD FRONT IS FORECAST TO MAKE PASSAGE LATE TUESDAY NIGHT...BRINGING
AN END TO THE SEVERE WEATHER RISK. COULD STILL SEE A SLIGHT CHANCE OF
POST FRONTAL SHOWERS OVER THE INTERIOR AND FAR EASTERN ZONES
LINGERING THROUGH WEDNESDAY MORNING BEFORE ENDING BY AFTERNOON.
RAINFREE CONDITIONS FOLLOW WEDNESDAY NIGHT THROUGH THURSDAY
NIGHT...THEN SMALL POPS RETURN OVER THE WEEKEND AS NEXT WEATHER
SYSTEM PUSHES ACROSS THE CENTRAL GULF COAST.
JUST IN TIME...COLDEST NIGHT IN THE OUTLOOK COMES CHRISTMAS MORNING...WITH
LOWS DIPPING DOWN INTO MID 30S INTERIOR TO LOWER 40S COAST. CHRISTMAS
DAY HIGHS CLOSE TO 60. /10
&&
.AVIATION...
20.18Z TERMINAL FORECAST DISCUSSION...IFR CEILINGS HAVE HELD STRONG
ACROSS MUCH OF THE AREA EARLY THIS AFTERNOON...WITH SOME RISES TO
MVFR TO VFR LEVELS NOTED OVER PORTIONS OF THE NORTHWEST FL PANHANDLE
AND SOUTH CENTRAL AL. A MOIST NORTHEAST TO EAST LOW LEVEL FLOW
SHOULD ALLOW FOR A CONTINUATION OF IFR TO MVFR CIGS LATE TONIGHT
INTO EARLY SUNDAY MORNING. NORTH TO NORTHEAST WINDS 5-10 KNOTS ARE
EXPECTED. /21
&&
.MARINE...A MODERATE TO OCCASIONALLY STRONG NORTHEAST WIND FLOW WILL
PERSIST THROUGH THIS EVENING AS AN AREA OF LOW PRESSURE OVER THE
NORTH CENTRAL GULF SLOWLY DRIFTS SOUTHWARD. WE WILL CONTINUE A SMALL
CRAFT ADVISORY FOR THE OFFSHORE WATERS 20 TO 60 NM OUT THROUGH 6 PM
CST...WHILE KEEPING EXERCISE CAUTION HEADLINES OVER MOST OTHER
PORTIONS OF THE MARINE AREA. WINDS AND SEAS WILL GRADUALLY DIMINISH
SUNDAY INTO EARLY NEXT WEEK AS THE SURFACE LOW TO THE SOUTH
CONTINUES TO WEAKEN. SOUTHERLY WINDS AND SEAS WILL BUILD ON TUESDAY
IN RESPONSE TO A STRONGER COLD FRONT APPROACHING FROM THE NORTHWEST.
NUMEROUS TO WIDESPREAD SHOWERS AND STORMS ARE EXPECTED AHEAD OF AND
WITH THE APPROACHING FRONT TUESDAY AND TUESDAY NIGHT...SOME OF WHICH
COULD BE STRONG. THE COLD FRONT IS EXPECTED TO MOVE ACROSS THE
MARINE AREA BY LATE TUESDAY NIGHT LEADING TO A STRONG WEST TO
NORTHWEST FLOW OVER THE MARINE AREA EARLY WEDNESDAY THROUGH EARLY
THURSDAY. SMALL CRAFT ADVISORIES WILL BE LIKELY IN THE WAKE OF THE
COLD FRONT BY MIDWEEK. 21/32
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 45 63 53 69 62 / 20 10 30 20 40
PENSACOLA 47 61 55 69 62 / 30 20 50 40 50
DESTIN 50 59 57 68 62 / 30 30 60 40 50
EVERGREEN 43 60 48 67 59 / 20 20 50 30 40
WAYNESBORO 40 61 48 66 60 / 10 10 10 20 30
CAMDEN 41 61 47 65 58 / 10 10 20 30 40
CRESTVIEW 46 61 49 69 60 / 30 30 50 40 50
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM SATURDAY FOR THE FOLLOWING
ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
NM...WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO
60 NM...
&&Hazardous weather outlook, Dec 20, 4:07 PM CST, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 407 PM CST SAT DEC 20 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-212215- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 407 PM CST SAT DEC 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NUMEROUS TO WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE AHEAD OF AN APPROACHING COLD FRONT TUESDAY AND TUESDAY NIGHT. A FEW STORMS COULD BECOME SEVERE...PARTICULARLY TUESDAY AFTERNOON AND EVENING. DAMAGING WINDS AND ISOLATED TORNADOES WILL BE THE PRIMARY SEVERE WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION COULD BECOME NECESSARY BY TUESDAY. GMZ630>635-650-655-670-675-212215- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 407 PM CST SAT DEC 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL CONTINUE OVER THE OFFSHORE ALABAMA AND NORTHWEST FLORIDA PANHANDLE GULF WATERS FROM 20 TO 60 NM THROUGH LATE THIS AFTERNOON...WHERE NORTHEAST WINDS AROUND 20 KNOTS AND SEAS OF 4 TO 7 FEET WILL CONTINUE. SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE REMAINDER OF THE MARINE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT CAN BE EXPECTED OVER THE MARINE AREA AHEAD OF A STRONG COLD FRONT ON TUESDAY AND IN THE WAKE OF THE FRONT LATE TUESDAY NIGHT THROUGH THURSDAY MORNING. A FEW STRONG THUNDERSTORMS WILL ALSO BE POSSIBLE AHEAD OF THE COLD FRONT ON TUESDAY.
Nearby
Small Craft Advisories in Alabama, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.